Variational analysis for the Black and Scholes equation with stochastic volatility
ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 36 (2002) no. 3, p. 373-395
We propose a variational analysis for a Black and Scholes equation with stochastic volatility. This equation gives the price of a European option as a function of the time, of the price of the underlying asset and of the volatility when the volatility is a function of a mean reverting Orstein-Uhlenbeck process, possibly correlated with the underlying asset. The variational analysis involves weighted Sobolev spaces. It enables to prove qualitative properties of the solution, namely a maximum principle and additional regularity properties. Finally, we make numerical simulations of the solution, by finite element and finite difference methods.
DOI : https://doi.org/10.1051/m2an:2002018
Classification:  91B28,  91B24,  35K65,  65M06,  65M60
Keywords: degenerate parabolic equations, european options, weighted Sobolev spaces, finite element and finite difference method
@article{M2AN_2002__36_3_373_0,
     author = {Achdou, Yves and Tchou, Nicoletta},
     title = {Variational analysis for the Black and Scholes equation with stochastic volatility},
     journal = {ESAIM: Mathematical Modelling and Numerical Analysis - Mod\'elisation Math\'ematique et Analyse Num\'erique},
     publisher = {EDP-Sciences},
     volume = {36},
     number = {3},
     year = {2002},
     pages = {373-395},
     doi = {10.1051/m2an:2002018},
     zbl = {1137.91421},
     mrnumber = {1918937},
     language = {en},
     url = {http://www.numdam.org/item/M2AN_2002__36_3_373_0}
}
Achdou, Yves; Tchou, Nicoletta. Variational analysis for the Black and Scholes equation with stochastic volatility. ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 36 (2002) no. 3, pp. 373-395. doi : 10.1051/m2an:2002018. http://www.numdam.org/item/M2AN_2002__36_3_373_0/

[1] Y. Achdou and B. Franchi (in preparation).

[2] H. Brezis, Analyse Fonctionnelle, Théorie et Applications. Masson (1983). | MR 697382 | Zbl 0511.46001

[3] T. Cazenave and A. Haraux, An introduction to semilinear evolution equations. The Clarendon Press Oxford University Press, New York (1998). Translated from the 1990 French original by Y. Martel and revised by the authors. | MR 1691574 | Zbl 0926.35049

[4] J. Douglas and T.F. Russell, Numerical methods for convection dominated diffusion problems based on combining the method of characteristics with finite element methods or finite difference method. SIAM J. Numer. Anal. 19 (1982) 871-885. | Zbl 0492.65051

[5] J.-P. Fouque, G. Papanicolaou and K. Ronnie Sircar. Derivatives in financial markets with stochastic volatility. Cambridge University Press, Cambridge (2000). | MR 1768877 | Zbl 0954.91025

[6] B. Franchi, R. Serapioni and F. Serra Cassano. Meyers-Serrin type theorems and relaxation of variational integrals depending on vector fields. Houston J. Math. 22 (1996) 859-890. | Zbl 0876.49014

[7] B. Franchi and M.C. Tesi, A finite element approximation for a class of degenerate elliptic equations. Math. Comp. 69 (2000) 41-63. | Zbl 0941.65117

[8] K.O. Friedrichs, The identity of weak and strong extensions of differential operators. Trans. Amer. Math. Soc. 55 (1944) 132-151. | Zbl 0061.26201

[9] J.-L. Lions and E. Magenes, Problèmes aux limites non homogènes et applications. Vol. I and II. Dunod, Paris (1968). | Zbl 0165.10801

[10] A. Pazy, Semi-groups of linear operators and applications to partial differential equations. Appl. Math. Sci.. 44, Springer Verlag (1983). | MR 512912 | Zbl 0516.47023

[11] O. Pironneau and F. Hecht, FREEFEM. www.ann.jussieu.fr

[12] O. Pironneau and F. Hecht, Mesh adaption for the Black and Scholes equations. East-West J. Numer. Math. 8 (2000) 25-35. | Zbl 0995.91026

[13] M.H. Protter and H.F. Weinberger, Maximum principles in differential equations. Springer-Verlag, New York (1984). Corrected reprint of the 1967 original. | MR 762825 | Zbl 0549.35002

[14] E. Stein and J. Stein, Stock price distributions with stochastic volatility: an analytic approach. The review of financial studies 4 (1991) 727-752.

[15] H.A Van Der Vorst, Bi-cgstab: a fast and smoothly converging variant of bi-cg for the solution of nonlinear systems. SIAM J. Sci. Statist. Comput. 13 (1992) 631-644. | Zbl 0761.65023

[16] P. Willmott, J. Dewynne and J. Howison, Option pricing: mathematical models and computations. Oxford financial press (1993). | Zbl 0844.90011